Colorado, 2005

Hail in Colorado, June 1, 2005

June 1, 2005 · NWS BOU · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 1:40 PM MST, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 1:40 PM MST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT WED JUN 1 2005

.SHORT TERM...TRAILING END OF SHORT WAVE/MID LEVEL FRONT IS JUST
BEGINNING TO MOVE INTO NORTHWEST COLORADO THIS AFTERNOON. DESPITE
THE INCREASE IN MID LEVEL MOISTURE...CONVECTION HAS BEEN SLOW TO
DEVELOP THIS AFTERNOON.  SATELLITE SHOWS A LOT OF TRAPPED MOUNTAIN
WAVES INDICATING POOR INSTABILITY PROFILE.  THIS SHOULD IMPROVE
HOWEVER AS COLD ADVECTION ALOFT AND CONTINUED SURFACE HEATING
DESTABILIZES ATMOSPHERE LATE THIS AFTERNOON.  WILL KEEP PRECIP
CHANCES GOING...WITH HIGHEST THREAT ALONG THE WYOMING BORDER PER Q-G
VERTICAL MOTION FIELDS.  SOME PRECIP MAY LINGER THROUGH THE NIGHT
ESPECIALLY IN THE MOUNTAINS WITH OROGRAPHIC ENHANCEMENT.

FOCUS THEN SHIFTS TO POTENTIAL FOR SEVERE WEATHER TOMORROW.  WEAK
FRONTAL PASSAGE TONIGHT SHOULD SET THE WAY FOR BETTER LOW LEVEL
SHEAR...MOISTURE...AND INSTABILITY.  LOW LEVEL FLOW EXPECTED TO TURN
SOUTHEAST BY AFTERNOON...SETTING UP A DENVER CYCLONE.  LOW LEVEL
DEWPOINTS RISING INTO THE MID/UPPER 40S WOULD YIELD CAPES OF
1000-1500 J/KG.  WHILE THE INSTABILITY IS NOT GREAT...SHEAR IS VERY
IMPRESSIVE WITH 0-6KM SHEAR ABOUT 50 KTS AND 0-3KM HELICITY AROUND
200 M2/S2.  TORNADO POTENTIAL WOULD DEFINITELY BE THERE WITH LOWER
LCLS AND DENVER CYCLONE SETTING UP.

.LONG TERM...CONVECTION ON THE PLAINS WL CONTINUE INTO THE EVENING
HOURS THURSDAY.  GIVEN THE WLY FLOW ALF AND AXIS OF MSTR ACRS THE
FAR ERN PLAINS WOULDNT BE SURPRISED IF TSTMS ORGANIZE INTO AN MCS
ACRS WRN NEBR AND KS.  FOR OUR AREA...STORM ACTIVITY SHOULD DCRS AFT
SUNSET...BUT UNTIL THEN THE PSBLITY OF SVR ACTIVITY WL BE OF PRIMARY
CONCERN ACRS THE ERN PLAINS.  LATER THURS NGT/FRI MRNG...ANOTHER
SURGE MAY MAKE IT INTO THE PLAINS.  SOME STRATUS MAY FORM ACRS THE
PLAINS IF ENUF RAIN OCCURS TO THE NORTHEAST...BUT FOR NOW...WL KP
THE PTLY CLDY FORECAST FOR FRIDAY MRNG.

SHOULD BE A DOWNTURN IN CONVECTION FRIDAY AS COMPARED TO THURSDAY.
CROSS SECTIONS INDG SUBSTANTIALLY LESS MSTR WITH SOME SUBSIDENCE NR
THE FTHILLS IN THE AFTN.  CURRENT LOW POPS SHOULD SUFFICE.  TEMPS WL
BE A LTL WRMR DUE TO MORE SUN IN THE MRNG AND ELY AFTN DISTRICTWIDE.

LOOKING AHD TO THE WKND AND BEYOND...UPR TROF OVR MT AND IDAHO WL
RMN QUASISTATIONARY FOR THE NEXT SVR DAYS LEAVING THIS FORECAST AREA
WITH PREVAILING SOUTHWESTERLY FLOW. A COUPLE OF DISTURBANCES SHOULD
BE ENUF TO IGNITE AFTN CONVECTIONS SAT AND AGAIN SUNDAY.  AFTER THE
WKND...A WK THERMAL TROF MAY FORM MONDAY AND TUESDAY ALG THE FNT
RANGE WITH SLGTLY WRMR TEMPS AND DRIER WX.  COOLER AND STORMY WX MAY
RETURN FOR WED AND BEYOND NEXT WEEK.

&&

.BOU...NONE.

&&

BARJENBRUCH/046
Hazardous weather outlook, Jun 1, 2:44 PM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT WED JUN 01 2005

COZ030>051-021200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
344 PM MDT WED JUN 01 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE
MOUNTAINS THIS AFTERNOON...WITH ISOLATED SHOWERS AND STORMS MOVING
EASTWARD ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING.
INSTABILITY IS LIMITED SO SEVERE STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHEASTERLY FLOW WILL DEVELOP NEAR THE SURFACE THURSDAY WHICH WILL
ALLOW FOR MORE MOISTURE TO REACH THE AREA.  AT THE SAME TIME...
SOUTHWESTERLY FLOW ALOFT WILL STEER ABUNDANT MID LEVEL MOISTURE
TOWARD THE STATE.  AS TEMPERATURES WARM IN THE MORNING...THE
ATMOSPHERE WILL BECOME VERY UNSTABLE WHICH WILL LEAD TO THUNDERSTORM
DEVELOPMENT BEFORE NOON.  DUE TO THE DIRECTIONAL WIND SHEAR...SOME
SEVERE STORMS ARE EXPECTED WITH POSSIBLE TORNADOES EAST OF DENVER.

FOR THE REST OF THE EXTENDED PERIOD...WEAK UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS NORTHERN COLORADO THROUGH SATURDAY.  AS A RESULT...
THERE WILL BE A CHANCE OF SHOWERS AS WELL AS AFTERNOON AND EVENING
THUNDERSTORMS THROUGH SATURDAY.  DRIER AND WARMER WEATHER FORECAST
TO RETURN TO THE REGION BY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BARJENBRUCH/046

The radar

The Goodland radar (KGLD), 190 km away, was scanning. The volume nearest the first event began at 04:20 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Sedgwick

When
June 1, 9:20 PM MST
Where
Sedgwick County, 1 mi NW of Sedgwick
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.950, -102.533

Hail, Sedgwick

When
June 1, 10:23 PM MST
Where
Sedgwick County, 5 mi SSE of Ovid
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.883, -102.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462562, 5462561.